Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


bladder irritation and pain
Mar 20, 2001

Client is on a Sustiva, Zerit and Epivir combination and is also taking Neurontin and Remeron. She is experiencing some nausea and shows symptoms of bladder infection (urgency, irritation) but tests negative for it. Can you suggest what is causing her problems, particularly the bladder problem, and suggest some solutions?

Response from Dr. Boyle

The problems are unlikely to be related to the current medications. There are many possible causes fo the symptoms you describe including (1) a UTI with a false negative urine culture, (2) other bacterial infections that may not show up on culture, e.g., Chlamydia or gonococcal infection, (3) a non-bacterial bladder/urinary tract infection, e.g. Trichomonas or herpes, (4) a vaginitis, or (5) a kidney stone that is "stuck" in the bladder. She should be re-evaluated by her doctor and further testing should be performed. If her doctor cannot come up with an answer and the problems persist, see she should see a urologist. BB



Previous
Thursh
Next
Pressure Headache

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement